Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Theac

Spiro - Side Effects

Hi Ladies

I'm going to my GP to get a spiro prescription on Friday. I get huge cysts on my chin, some of which have been cleared up by Tetralysal (antibiotic), but I am still getting some when pre-menstrual. So the derm has suggested adding in spiro (as I can't take the BCP).

I'm a little anxious regarding side effects - particularly the potential to feel nauseous and dizzy. Has anyone experienced side effects, other than needing to pee more often?

Also - has anyone noticed their boobs have got bigger?! I would take spiro just for this benefit :D

Thanks!

Share this post


Link to post
Share on other sites

Hi there,

I've been on spiro for a month and it's already working for me. My acne has been significantly reduced. I'm not 100% clear, but it's much better. As for side effects, right now I just notice the frequent urination and thirst. If I don't drink enough water, I get leg cramps and start to feel a bit off.

I'm also starting to notice bigger boobs and super skinny abs because of the diuretic effects. I pretty much love spiro. I don't want to be on it too long because I'm going to try to get pregnant in the fall, but I'm happy for now!

Share this post


Link to post
Share on other sites

I've been on spiro for about 5 months. I'm not trying to discourage you, but I've noticed other side effects. My body doesn't retain much water, so I don't have to pee or drink anymore than I normally would. I am also a male, so I experience more side effects than girls. Spiro is an antiandrogen, and men need androgens much more than girls. So you probably won't experience as harsh of side effects as I. Here they are: I'm almost aways tired. I have no energy. Testosterone gives men energy, and I have no testosterone to work with... I can't concentrate as well, my test scores are slightly dropping. My reactions aren't as quick. It feels like I'm taking this drug to feel a buzz. I am losing most of my muscle mass. I don't want sex as often, which I don't really care about. I was taking this all around the clock though. Once in the morning, once at night(50 mg each time). I lowered it to only 50 mg at night. I just lowered it 2 days ago. Today throught the day I felt almost normal. Having said that, you can argue that spiro works better if taken twice a day. Like I said, I am a male, and I am much more likely to get these side effects than girls. So don't let this worry you. You may feel dizzy/drowsy the first 2-5 days. This is normal for everybody. If it lasts more than a week or so, call your doctor. Other than that, spiro is working wonderfully for my acne. It took the whole 5 months to get clear, though. I hope spiro is the right medicine for you... Cya

Share this post


Link to post
Share on other sites

I am very hopeful about Spiro- I am 35 and have had acne since I was 12 (13 years of utter torture). I have always sensed that my acne was hormonal b/c it flared up predictably at my cycle. Just as I would begin to kind of clear up-- I would break out again. So when I found spiro I was very interested and hopeful. I started Spiro 24 days ago-- had an inital break out x 2. not fun, but we always break out so it was not the hugest deal to me. Spiro does have its SE that is for sure. For me I have experienced: almost extreme fatigue, sluggish laziness (which is not like me ), down mood, extreme thirst, increased urination, decreased appetite, sore throat, and spaciness. I am less than a month in to this so I am hoping some of these SE diminish over time. I take 50 mg am and 50 mg pm (at 10am and 10 pm) you must take it on time-- a steady amount will help prevent breakthrough break outs. Plus Spiro can couse birth defects so quit a good long time before becoming preg. ( I would say 9- mos to a year just to be safe) Another thin is it is a potassium sparing diuretic , meaning potassium can build up in your blood stream if you have poor kidney function, so monitor blood potassium levels and drink lots lots lots of water!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×